Ohio, 2007

Flood in Ohio, February 25 to 26, 2007

February 25 to 26, 2007 · NWS PBZ · 1 event in 1 county or zone

The combination of warming temperatures and rainfall caused ice to move and jam in creeks in Belmont county OH and Marshall county WV.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

The combination of warming temperatures and rainfall caused ice to move and jam in creeks in Belmont county OH and Marshall county WV.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 25, 8:45 AM EST, 6 hours 4 minutes earlier.

Area forecast discussion, Feb 25, 8:45 AM EST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 AM EST SUN FEB 25 2007

.UPDATE...

.SHORT TERM /REST OF TODAY/...

UPDATE ISSUED TO CANCEL FZRA ADVISORY AND WARNINGS FOR THE SRN
HALF OF THE CNTY WRNG AREA. THIS IS RESPONSE TO SURGE OF WARM
BNDRY LYR AIR ALNG WITH ADVG DRY SLOT. SOME ISOLATED POCKETS OF
FZRA STILL ONGOING IN VALLEY LOCATIONS OF THE RIDGE ZONES...BUT
NO PROBLEMS REPORTED.

PCPN HAS JUST BGN OVR THE NRNMOST ZONES...SO ICE WARNING RMNS IN
EFFECT THERE...BUT DIMINISHING DYNAMICS OF THE SYS WL MAKE
SIGNIFICANT ICE ACCUMULATION DOUBTFUL...ANTICIPATE AN EARLY
CANCELLATION OF THE WARNING THIS AFTN.

&&

.PREV DISCUSSION...
/ISSUED 255 AM EST SUN FEB 25 2007/

SHORT TERM /TODAY THROUGH MONDAY/...
CURRENT ADVISORIES AND WARNING APPEAR TO BE ON TRACK AND WILL
LEAVE AS IS WITH MORNING PACKAGE. TIMING OF CHANGEOVER WILL BE THE
TOUCH CALL AND IF EARLIER THAN CURRENT WILL BE EASIER TO CANCEL AS
NEEDED THAN TRY AND PIN DOWN EXACT TIMING. STILL FREEZING RAIN AT
ZZV WITH DEW POINT NEARING FREEZING AND A MIX AT MGW. WET BULBING
APPEARS TO BE SLOWING WARMING SOMEWHAT SO LATER TIMING FOR
PITTSBURGH AREA AND RIDGES/NRN TIER STILL LOOKS GOOD. AFTER CHANGE
TO RAIN THIS AFTERNOON COLD ADVECTION WILL CHANGE PRECIP BACK TO
ALL SNOW WITH LESS THAN AN INCH EXPECTED OVERNIGHT. LIGHT SNOW
SHOWERS FOR THE MOST PART MONDAY WITH NO ACCUMULATION.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
VERY LITTLE CHANGE TO EXTENDED FROM PREVIOUS FORECAST. UPPER
LEVEL LOW WILL SETTLE IN OVER THE GREAT LAKES THROUGH TUESDAY
NIGHT. THIS WILL PROVIDE ENOUGH INSTABILITY TO KEEP SNOW SHOWERS
AROUND THROUGH THE PERIOD. AFTER A BREAK IN THE SHOWERS WEDNESDAY
AFTERNOON AND NIGHT ANOTHER SYSTEM PUSHES INTO THE REGION BRINGING
MORE PRECIPITATION ON THURSDAY. THIS SHOULD START AS ALL RAIN AND
CHANGE TO SNOW BY FRIDAY.

AVIATION /08Z-06Z/...
SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST FROM THE MIDWEST INTO
THE LOWER GREAT LAKES BY LATE SUNDAY NIGHT. MIXTURE OF FREEZING
RAIN...ICE PELLETS AND SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS
THE FORECAST AREA DURING THE NEXT FEW HOURS. MVFR CONDITIONS WILL
PUSH NORTHEAST EARLY THIS MORNING AND REACH THE NORTHERN TERMINALS
BY AROUND 12Z. CONDITIONS EXPECTED TO OCCASIONALLY LOWER TO IFR
AFTER 15Z.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...ICE STORM WARNING UNTIL 7 PM EST THIS EVENING FOR PAZ007>009-
     013>016-022-023.

WV...NONE.
&&

15
Hazardous weather outlook, Feb 25, 2:11 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
211 PM EST SUN FEB 25 2007

PAZ008-009-015-016-261915-
VENANGO-FOREST-CLARION-JEFFERSON PA-
211 PM EST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZING RAIN ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND
EVENING AS SOME LIGHT ICE ACCUMULATION IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-
029>032-WVZ001>004-012-021>023-041-261915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
211 PM EST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Belmont

When
February 25, 2:49 PM EST to February 26, 4:45 AM EST
Where
Belmont County, Bellaire to Neffs
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
40.030, -80.750

Small streams were flooding do to ice jams between Bellaire and Neffs with Trough Run out of its banks flooding roads just off SR 149. Other flooding was reported west of Powhatan Point on Cats Run was flooding county road 56 and Cats Run Road near SR 148.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14375.